Alert archive / North Carolina / Beach Hazards Statements in 2025

Beach Hazards Statement 18, NWS Wilmington, NC

July 5, 2025Brunswick County, North Carolina

NWS Wilmington, NC issued this beach hazards statement at Jul 5, 2025, 3:14 AM EDT for Brunswick County, North Carolina. It took effect at Jul 5, 2025, 6:00 AM EDT. It was in force for 14 hr.

The area

The counties it named.

The facts

Issued
Jul 5, 2025, 3:14 AM EDT (07:14 UTC)
In effect from
Jul 5, 2025, 6:00 AM EDT
Expired
Jul 5, 2025, 8:00 PM EDT
In force
14 hr
Issued by
NWS Wilmington, NC

County Brunswick County, NC

The radar

The Wilmington radar (KLTX), 19 km from the middle of the area, began a volume at 07:17 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Newport, NC (KMHX), launched 00:00Z, 7.2 hours before the alert went out and 149 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Newport, NC at 00:00Z on 2025-07-05Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 2011 joules per kilogram.LCLEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Newport, NC at 00:00Z on 2025-07-05The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 9 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
2011 J/kg
Mixed-layer CIN
-4 J/kg
Mixed-layer LCL
794 m above ground
0-6 km bulk shear
13 kt
0-1 km storm-relative helicity
9 m²/s²
0-3 km storm-relative helicity
-12 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

497 
WHUS42 KILM 050714
CFWILM

Coastal Hazard Message
National Weather Service Wilmington NC
314 AM EDT Sat Jul 5 2025

NCZ110-051600-
/O.NEW.KILM.BH.S.0018.250705T1000Z-250706T0000Z/
/O.CON.KILM.SU.Y.0006.250706T1000Z-250707T0000Z/
Coastal Brunswick-
314 AM EDT Sat Jul 5 2025

...BEACH HAZARDS STATEMENT IN EFFECT THROUGH THIS EVENING...
...HIGH SURF ADVISORY REMAINS IN EFFECT FROM 6 AM TO 8 PM EDT
SUNDAY...

* WHAT...For the Beach Hazards Statement, Strong east to west
  longshore current. There is also a Moderate Risk of rip currents.
  For the High Surf Advisory, large breaking waves of 4 to 7 feet
  expected in the surf zone.

* WHERE...Coastal Brunswick County.

* WHEN...For the Beach Hazards Statement, through this evening. 
  For the High Surf Advisory, from 6 AM to 8 PM EDT Sunday.

* IMPACTS...Dangerous swimming and surfing conditions and
  localized beach erosion. Longshore currents can sweep swimmers
  and surfers into rip currents, piers, jetties, and other
  hazardous areas. It may sweep swimmers off their feet, making it
  difficult to return to shore.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced swimmers should remain out of the water due to
dangerous surf conditions.

Caution should be used when in or near the water. Check with
lifeguards before entering the ocean for possible hazards you may
be swept into.

&&

$$

SCZ054-056-051600-
/O.CON.KILM.SU.Y.0006.250705T1800Z-250707T0000Z/
/O.CON.KILM.RP.S.0014.250705T1000Z-250706T0000Z/
Coastal Horry-Coastal Georgetown-
314 AM EDT Sat Jul 5 2025

...HIGH RIP CURRENT RISK REMAINS IN EFFECT THROUGH THIS EVENING...
...HIGH SURF ADVISORY REMAINS IN EFFECT FROM 2 PM THIS AFTERNOON
TO 8 PM EDT SUNDAY...

* WHAT...For the High Rip Current Risk, dangerous rip currents 
  expected. For the High Surf Advisory, large breaking waves of 
  4 to 7 feet expected in the surf zone.

* WHERE...Coastal Horry and Coastal Georgetown Counties.

* WHEN...For the High Rip Current Risk, through this evening. 
  For the High Surf Advisory, from 2 PM this afternoon to 8 PM 
  EDT Sunday.

* IMPACTS...Dangerous swimming and surfing conditions and 
  localized beach erosion. Rip currents can sweep even the best 
  swimmers away from shore into deeper water.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced swimmers should remain out of the water due to
dangerous surf conditions.

Swim near a lifeguard. If caught in a rip current, relax and
float. Don't swim against the current. If able, swim in a
direction following the shoreline. If unable to escape, face the
shore and call or wave for help.

&&

$$

NCZ106-108-051600-
/O.EXA.KILM.RP.S.0014.250705T1000Z-250706T0000Z/
Coastal Pender-Coastal New Hanover-
314 AM EDT Sat Jul 5 2025

...HIGH RIP CURRENT RISK IN EFFECT THROUGH THIS EVENING...

* WHAT...Dangerous rip currents expected.

* WHERE...Coastal Pender and Coastal New Hanover Counties.

* WHEN...Through this evening.

* IMPACTS...Rip currents can sweep even the best swimmers away
  from shore into deeper water.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Swim near a lifeguard. If caught in a rip current, relax and
float. Don't swim against the current. If able, swim in a
direction following the shoreline. If unable to escape, face the
shore and call or wave for help.

&&

$$
3 follow-up statements
684 
WHUS42 KILM 051528
CFWILM

Coastal Hazard Message
National Weather Service Wilmington NC
1128 AM EDT Sat Jul 5 2025

NCZ110-060000-
/O.CON.KILM.SU.Y.0006.250706T1000Z-250707T0000Z/
/O.CON.KILM.BH.S.0018.000000T0000Z-250706T0000Z/
Coastal Brunswick-
1128 AM EDT Sat Jul 5 2025

...BEACH HAZARDS STATEMENT REMAINS IN EFFECT UNTIL 8 PM EDT THIS
EVENING...
...HIGH SURF ADVISORY REMAINS IN EFFECT FROM 6 AM TO 8 PM EDT
SUNDAY...

* WHAT...For the Beach Hazards Statement, Strong east to west
  longshore current. There is also a Moderate Risk of rip
  currents. For the High Surf Advisory, large breaking waves of 4
  to 7 feet expected in the surf zone.

* WHERE...Coastal Brunswick County.

* WHEN...For the Beach Hazards Statement, until 8 PM EDT this 
  evening. For the High Surf Advisory, from 6 AM to 8 PM EDT 
  Sunday.

* IMPACTS...Dangerous swimming and surfing conditions and 
  localized beach erosion. Longshore currents can sweep swimmers 
  and surfers into rip currents, piers, jetties, and other 
  hazardous areas. It may sweep swimmers off their feet, making 
  it difficult to return to shore.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced swimmers should remain out of the water due to
dangerous surf conditions.

Caution should be used when in or near the water. Check with
lifeguards before entering the ocean for possible hazards you may
be swept into.

&&

$$

SCZ054-056-060000-
/O.CON.KILM.SU.Y.0006.250705T1800Z-250707T0000Z/
/O.CON.KILM.RP.S.0014.000000T0000Z-250706T0000Z/
Coastal Horry-Coastal Georgetown-
1128 AM EDT Sat Jul 5 2025

...HIGH RIP CURRENT RISK REMAINS IN EFFECT UNTIL 8 PM EDT THIS
EVENING...
...HIGH SURF ADVISORY REMAINS IN EFFECT UNTIL 8 PM EDT SUNDAY...

* WHAT...For the High Rip Current Risk, dangerous rip currents. 
  For the High Surf Advisory, large breaking waves of 4 to 7 
  feet expected in the surf zone.

* WHERE...Coastal Horry and Coastal Georgetown Counties.

* WHEN...For the High Rip Current Risk, until 8 PM EDT this 
  evening. For the High Surf Advisory, until 8 PM EDT Sunday.

* IMPACTS...Dangerous swimming and surfing conditions and 
  localized beach erosion. Rip currents can sweep even the best 
  swimmers away from shore into deeper water.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced swimmers should remain out of the water due to
dangerous surf conditions.

Swim near a lifeguard. If caught in a rip current, relax and
float. Don't swim against the current. If able, swim in a
direction following the shoreline. If unable to escape, face the
shore and call or wave for help.

&&

$$

NCZ106-108-060000-
/O.CON.KILM.RP.S.0014.000000T0000Z-250706T0000Z/
Coastal Pender-Coastal New Hanover-
1128 AM EDT Sat Jul 5 2025

...HIGH RIP CURRENT RISK REMAINS IN EFFECT UNTIL 8 PM EDT THIS
EVENING...

* WHAT...Dangerous rip currents.

* WHERE...Coastal Pender and Coastal New Hanover Counties.

* WHEN...Until 8 PM EDT this evening.

* IMPACTS...Rip currents can sweep even the best swimmers away 
  from shore into deeper water.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Swim near a lifeguard. If caught in a rip current, relax and
float. Don't swim against the current. If able, swim in a
direction following the shoreline. If unable to escape, face the
shore and call or wave for help.

&&

$$
183 
WHUS42 KILM 051810
CFWILM

Coastal Hazard Message
National Weather Service Wilmington NC
210 PM EDT Sat Jul 5 2025

NCZ107-060100-
/O.NEW.KILM.CF.Y.0024.250705T2100Z-250706T0100Z/
Inland New Hanover-
210 PM EDT Sat Jul 5 2025

...COASTAL FLOOD ADVISORY IN EFFECT UNTIL 9 PM EDT THIS EVENING...

* WHAT...Up to one half foot of inundation above ground level 
  expected in low-lying areas near shorelines and tidal 
  waterways.

* WHERE...The lower Cape Fear River including downtown 
  Wilmington.

* WHEN...Until 9 PM EDT this evening.

* IMPACTS...The lowest portions of USS North Carolina Road and 
  Battleship Road begin to observe minor coastal flooding. Water 
  begins to spread out of storm drains onto Water Street just 
  south of Market Street in downtown Wilmington.

* ADDITIONAL DETAILS...Affected areas listed are based on 
  average tide conditions. Additional locations may experience 
  flooding during periods of heavy rainfall, high winds, or 
  other factors.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If travel is required, allow extra time as some roads may be
closed. Do not drive around barricades or through water of
unknown depth. Take the necessary actions to protect flood-prone
property.

&&

Time of high total tides are approximate to the nearest hour.

Cape Fear River at Wilmington
MLLW Categories - Minor 5.5 ft, Moderate 6.8 ft, Major 10.0 ft
MHHW Categories - Minor 0.8 ft, Moderate 2.1 ft, Major 5.3 ft

             Total      Total    Departure                   
 Day/Time    Tide       Tide     from Norm   Waves    Flood  
            ft MLLW    ft MHHW       ft       ft      Impact 
 --------  ---------  ---------  ---------  -------  --------
 05/07 PM     5.7        1.0        1.0       N/A     Minor    
 06/06 AM     4.4       -0.3        0.7       N/A      None    
 06/07 PM     5.1        0.4        0.4       N/A      None    
 07/08 AM     4.0       -0.7        0.2       N/A      None    
 07/08 PM     5.0        0.3        0.2       N/A      None    
 08/08 AM     3.9       -0.8        0.1       N/A      None

&&

$$

NCZ110-060215-
/O.CON.KILM.SU.Y.0006.250706T1000Z-250707T0000Z/
/O.CON.KILM.BH.S.0018.000000T0000Z-250706T0000Z/
Coastal Brunswick-
210 PM EDT Sat Jul 5 2025

...BEACH HAZARDS STATEMENT REMAINS IN EFFECT UNTIL 8 PM EDT THIS
EVENING...
...HIGH SURF ADVISORY REMAINS IN EFFECT FROM 6 AM TO 8 PM EDT
SUNDAY...

* WHAT...For the Beach Hazards Statement, Strong east to west
  longshore current. There is also a Moderate Risk of rip
  currents. For the High Surf Advisory, large breaking waves of 4
  to 7 feet expected in the surf zone.

* WHERE...Coastal Brunswick County.

* WHEN...For the Beach Hazards Statement, until 8 PM EDT this 
  evening. For the High Surf Advisory, from 6 AM to 8 PM EDT 
  Sunday.

* IMPACTS...Dangerous swimming and surfing conditions and 
  localized beach erosion. Longshore currents can sweep swimmers 
  and surfers into rip currents, piers, jetties, and other 
  hazardous areas. It may sweep swimmers off their feet, making 
  it difficult to return to shore.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced swimmers should remain out of the water due to
dangerous surf conditions.

Caution should be used when in or near the water. Check with
lifeguards before entering the ocean for possible hazards you may
be swept into.

&&

$$

SCZ054-056-060215-
/O.CON.KILM.SU.Y.0006.000000T0000Z-250707T0000Z/
/O.CON.KILM.RP.S.0014.000000T0000Z-250706T0000Z/
Coastal Horry-Coastal Georgetown-
210 PM EDT Sat Jul 5 2025

...HIGH SURF ADVISORY REMAINS IN EFFECT UNTIL 8 PM EDT SUNDAY...
...HIGH RIP CURRENT RISK REMAINS IN EFFECT UNTIL 8 PM EDT THIS
EVENING...

* WHAT...For the High Surf Advisory, large breaking waves of 4 
  to 7 feet in the surf zone. For the High Rip Current Risk, 
  dangerous rip currents.

* WHERE...Coastal Horry and Coastal Georgetown Counties.

* WHEN...For the High Surf Advisory, until 8 PM EDT Sunday. For 
  the High Rip Current Risk, until 8 PM EDT this evening.

* IMPACTS...Dangerous swimming and surfing conditions and 
  localized beach erosion. Rip currents can sweep even the best 
  swimmers away from shore into deeper water.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced swimmers should remain out of the water due to
dangerous surf conditions.

Swim near a lifeguard. If caught in a rip current, relax and
float. Don't swim against the current. If able, swim in a
direction following the shoreline. If unable to escape, face the
shore and call or wave for help.

&&

$$

NCZ106-108-060000-
/O.CON.KILM.RP.S.0014.000000T0000Z-250706T0000Z/
Coastal Pender-Coastal New Hanover-
210 PM EDT Sat Jul 5 2025

...HIGH RIP CURRENT RISK REMAINS IN EFFECT UNTIL 8 PM EDT THIS
EVENING...

* WHAT...Dangerous rip currents.

* WHERE...Coastal Pender and Coastal New Hanover Counties.

* WHEN...Until 8 PM EDT this evening.

* IMPACTS...Rip currents can sweep even the best swimmers away 
  from shore into deeper water.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Swim near a lifeguard. If caught in a rip current, relax and
float. Don't swim against the current. If able, swim in a
direction following the shoreline. If unable to escape, face the
shore and call or wave for help.

&&

$$
147 
WHUS42 KILM 052351
CFWILM

Coastal Hazard Message
National Weather Service Wilmington NC
751 PM EDT Sat Jul 5 2025

NCZ107-060100-
/O.CAN.KILM.CF.Y.0024.000000T0000Z-250706T0100Z/
Inland New Hanover-
751 PM EDT Sat Jul 5 2025

...COASTAL FLOOD ADVISORY IS CANCELLED...

$$

NCZ110-061100-
/O.EXP.KILM.BH.S.0018.000000T0000Z-250706T0000Z/
/O.NEW.KILM.RP.S.0015.250706T1000Z-250707T0000Z/
/O.CON.KILM.SU.Y.0006.250706T1000Z-250707T0000Z/
Coastal Brunswick-
751 PM EDT Sat Jul 5 2025

...HIGH RIP CURRENT RISK IN EFFECT FROM 6 AM EDT SUNDAY THROUGH
SUNDAY EVENING...
...HIGH SURF ADVISORY REMAINS IN EFFECT FROM 6 AM TO 8 PM EDT
SUNDAY...

* WHAT...For the High Rip Current Risk, dangerous rip currents 
  expected. For the High Surf Advisory, large breaking waves of 
  5 to 7 feet expected in the surf zone.

* WHERE...Coastal Brunswick County.

* WHEN...For the High Rip Current Risk, from 6 AM EDT Sunday 
  through Sunday evening. For the High Surf Advisory, from 6 AM 
  to 8 PM EDT Sunday.

* IMPACTS...Dangerous swimming and surfing conditions and 
  localized beach erosion. Rip currents can sweep even the best 
  swimmers away from shore into deeper water.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced swimmers should remain out of the water due to
dangerous surf conditions.

Swim near a lifeguard. If caught in a rip current, relax and
float. Don't swim against the current. If able, swim in a
direction following the shoreline. If unable to escape, face the
shore and call or wave for help.

&&

$$

SCZ054-056-061100-
/O.EXP.KILM.RP.S.0014.000000T0000Z-250706T0000Z/
/O.NEW.KILM.RP.S.0015.250706T1000Z-250707T0000Z/
/O.CON.KILM.SU.Y.0006.000000T0000Z-250707T0000Z/
Coastal Horry-Coastal Georgetown-
751 PM EDT Sat Jul 5 2025

...HIGH SURF ADVISORY REMAINS IN EFFECT UNTIL 8 PM EDT SUNDAY...
...HIGH RIP CURRENT RISK IN EFFECT FROM 6 AM EDT SUNDAY THROUGH
SUNDAY EVENING...

* WHAT...For the High Surf Advisory, large breaking waves of 5 
  to 7 feet in the surf zone. For the High Rip Current Risk, 
  dangerous rip currents expected.

* WHERE...Coastal Horry and Coastal Georgetown Counties.

* WHEN...For the High Surf Advisory, until 8 PM EDT Sunday. For 
  the High Rip Current Risk, from 6 AM EDT Sunday through Sunday 
  evening.

* IMPACTS...Dangerous swimming and surfing conditions and 
  localized beach erosion. Rip currents can sweep even the best 
  swimmers away from shore into deeper water.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced swimmers should remain out of the water due to
dangerous surf conditions.

Swim near a lifeguard. If caught in a rip current, relax and
float. Don't swim against the current. If able, swim in a
direction following the shoreline. If unable to escape, face the
shore and call or wave for help.

&&

$$

NCZ106-108-061100-
/O.EXP.KILM.RP.S.0014.000000T0000Z-250706T0000Z/
/O.NEW.KILM.RP.S.0015.250706T1000Z-250707T0000Z/
Coastal Pender-Coastal New Hanover-
751 PM EDT Sat Jul 5 2025

...HIGH RIP CURRENT RISK IN EFFECT FROM 6 AM EDT SUNDAY THROUGH
SUNDAY EVENING...

* WHAT...Dangerous rip currents expected.

* WHERE...Coastal Pender and Coastal New Hanover Counties.

* WHEN...From 6 AM EDT Sunday through Sunday evening.

* IMPACTS...Rip currents can sweep even the best swimmers away 
  from shore into deeper water.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Swim near a lifeguard. If caught in a rip current, relax and
float. Don't swim against the current. If able, swim in a
direction following the shoreline. If unable to escape, face the
shore and call or wave for help.

&&

$$

9

What forecasters said that day

The local office's own words before this beach hazards statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Wilmington, NC wrote its last area forecast discussion before this beach hazards statement went out at Jul 5, 2:34 AM EDT, 40 minutes earlier.

Area forecast discussion, Jul 5, 2:34 AM EDT, 40 minutes before
Area Forecast Discussion
National Weather Service Wilmington NC
234 AM EDT Sat Jul 5 2025

.SYNOPSIS...
Rain chances increase this weekend as Tropical Depression Three
moves in from the south. More typical summertime weather returns
next week.

&&

.NEAR TERM /THROUGH TONIGHT/...
Tropical Depression Three, currently east of southern GA,
continues to be ill-defined and meandering off the Southeast
coast. TD3 will approach the SC coast late today into tonight,
aided by offshore ridge, moving onshore late tonight/early
Sunday. The main impacts expected from the system remains heavy
rainfall and hazardous surf, regardless of system strength.

Tropical moisture begins to spread across the area today, with
PWATs greater than 2" moving onshore this morning and covering
the area by late afternoon/early evening. Some PVA ahead of TD3,
combined with moist atmosphere, will lead to scattered showers
during the day today with a focus east of I-95. Forecast has
chance of thunder during the day, but with overcast skies and
limited instability thunderstorms should be isolated. Biggest
threat for heavy rain and isolated flooding will come tonight.
PWATs peak around 2.4" as TD3 approaches the SC coast and rain
rates increase. Could see 1.5-3", with isolated higher amounts,
east of I-95 before dawn Sunday morning.

Hazardous surf conditions, due to strong rip currents and high
surf, will develop today and persist through Sunday, especially
for NE SC beaches. See Coastal section below.

The environment isn't favorable for any significant
strengthening of the system, but if it can become a little
better organized today it may strengthen into a tropical storm.
If the storm does strengthen, it would lead to higher
probabilities of tropical storm force winds for our area,
particularly coastal NE SC.

&&

.SHORT TERM /SUNDAY THROUGH SUNDAY NIGHT/...
Saturday night's moderate to heavy rain continues into Sunday,
as what becomes of current Tropical Depression Three slides
north directly into the local area. Weak steering flow and very
deep warm cloud layers support the heavy rain potential. Soils
are on the dry side and rivers are fairly low which should help
limit the flooding threat to a point. A good example was the
storms last Wed evening which dropped 5-6" of rain in a short
period of time across parts of the forecast area. Only very
minor flooding was reported with this event, showing the current
conditions can take heavy rain. The caveat would be multiple
storms affecting urban areas in rapid succession and/or a
focused band leading to rainfall amounts in excess of 6" in a
short period of time. Again, not something that would happen on
a large scale, but would be possible on a localized scale. Still
a lot of uncertainty with any rainfall impact given timing and
location unknowns, and no Flood Watch is planned attm. Storm
total QPF averages 2-4 inches across the area.

&&

.LONG TERM /MONDAY THROUGH FRIDAY/...
Following the aforementioned weak tropical system, the local
area returns to a more typical summer-time pattern with frequent
chances for showers and thunderstorms each day due to transient
shortwave energy aloft, daily seabreezes, and decent low/mid-
level moisture profiles. Expect high temps in the low/mid 90s
through the week, with heat indices close to or just shy of Heat
Advisory criteria (105 degrees) each day.

&&

.AVIATION /05Z SATURDAY THROUGH WEDNESDAY/...
Predominantly VFR through dawn, with patchy MVFR vsbys across
the area. MVFR ceilings will begin to move onshore this morning
(around 14z) impacting coastal terminals for the rest of the TAF
period, as tropical moisture begins to spread across the area.
These ceilings may be variable at times during the day, and
could see brief periods of VFR, but MVFR is expected to dominate
will cloud heights lowering this evening into tonight. Inland
terminals will remain VFR during the day, with low ceilings
slowly spreading inland later today into tonight. FLO/LBT could
see MVFR conditions after 0z. Rain chances increase from east to
west during the day, with chance of thunderstorms this
afternoon. Heavier rain rates are forecasted for tonight, and
that is when lower vsbys due to precipitation will be most
likely.

Extended Outlook...Sub-VFR conditions expected through Sunday
night due to low ceilings as tropical low moves onshore across
SC. Intermittent flight restrictions possible Monday through
Wednesday due to daytime convection and potential early morning
fog/stratus.

&&

.MARINE...
Through Tonight...Through Tonight...Tropical Depression Three is
currently meandering off the Southeast coast, east of GA,
approaching the SC coast tonight, potentially as a tropical
storm. Conditions will begin to deteriorate early this morning
for northeast SC waters as both ENE winds and seas increase.
Tropical Storm Watch is currently in effect south of Cape Fear,
with a Small Craft Advisory north of Cape Fear (AMZ250) where
tropical storm force winds are unlikely but seas will be high.
Scattered showers during the day today will become heavier and
more widespread tonight, and can't rule out potential for
waterspouts overnight as TD3 approaches.

Sunday through Wednesday...Strongest winds from the approaching
tropical system are expected on Sunday as it makes landfall
somewhere over South Carolina. A Tropical Storm Watch continues
over coastal waters south of Cape Fear due to the potential for
34 kt winds, while a SCA is now in effect through Sunday night
north of Cape Fear where winds will be weaker. Seas up to 7-9 ft
expected, lower north of Cape Fear. Once the system moves in and
weakens or exits the area at some point early next week, a more
typical summertime pattern sets up through midweek with S-SW
flow and seas 2-4 ft.

&&

.TIDES/COASTAL FLOODING...
Other - Rip Currents: Increasing south-southeasterly fresh swell
with wave periods averaging 7-8 seconds will feed onto the
beaches today in advance Tropical Depression Three. This wave
group should produce a high risk of rip currents at the South
Carolina beaches and a moderate risk elsewhere. Conditions
should deteriorate further Sunday as the tropical system
approaches landfall on the southern South Carolina coast when
breaking wave heights in the surf zone could approach 6 feet
south of Cape Fear. A High Surf Advisory is now in effect.

&&

.ILM WATCHES/WARNINGS/ADVISORIES...
NC...High Surf Advisory from 6 AM to 8 PM EDT Sunday for NCZ110.
SC...Tropical Storm Watch for SCZ054-056.
     High Risk for Rip Currents from 6 AM EDT this morning through this
     evening for SCZ054-056.
     High Surf Advisory from 2 PM this afternoon to 8 PM EDT Sunday
     for SCZ054-056.
MARINE...Small Craft Advisory from 10 AM this morning to 8 AM EDT
     Monday for AMZ250.
     Tropical Storm Watch for AMZ252-254-256.
&&

SYNOPSIS...ILM
NEAR TERM...VAO
SHORT TERM...MAS/III
LONG TERM...MAS
AVIATION...VAO
MARINE...MAS/VAO
TIDES/COASTAL FLOODING...
Hazardous weather outlook, Jul 5, 3:13 AM EDT, 1 minute before
Hazardous Weather Outlook
National Weather Service Wilmington NC
313 AM EDT Sat Jul 5 2025

NCZ110-060715-
Coastal Brunswick-
313 AM EDT Sat Jul 5 2025

...BEACH HAZARDS STATEMENT IN EFFECT THROUGH THIS EVENING...
...MODERATE RISK OF RIP CURRENTS IN EFFECT THROUGH THIS EVENING...
...HIGH SURF ADVISORY IN EFFECT FROM 6 AM TO 8 PM EDT SUNDAY...

This Hazardous Weather Outlook is for southeast North Carolina.

.DAY ONE...Today and tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Beach Hazards Statement for Strong Longshore Current.
   Moderate Risk of Rip Currents.

.DAYS TWO THROUGH SEVEN...Sunday through Friday.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   High Surf Advisory.

Heavy rainfall tonight into Sunday could result in isolated
flooding.

Rip current risk may become high at the beaches Sunday, and remain
elevated through midweek.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

NCZ106-108-060715-
Coastal Pender-Coastal New Hanover-
313 AM EDT Sat Jul 5 2025

...HIGH RIP CURRENT RISK IN EFFECT THROUGH THIS EVENING...

This Hazardous Weather Outlook is for southeast North Carolina.

.DAY ONE...Today and tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   High Rip Current Risk.

.DAYS TWO THROUGH SEVEN...Sunday through Friday.

Heavy rainfall tonight into Sunday could result in isolated
flooding.

High rip current risk forecasted for Sunday, with risk remaining
elevated for early next week.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

SCZ054-056-060715-
Coastal Horry-Coastal Georgetown-
313 AM EDT Sat Jul 5 2025

...TROPICAL STORM WATCH IN EFFECT...
...HIGH RIP CURRENT RISK IN EFFECT THROUGH THIS EVENING...
...HIGH SURF ADVISORY IN EFFECT FROM 2 PM THIS AFTERNOON TO 8 PM EDT
SUNDAY...

This Hazardous Weather Outlook is for northeast South Carolina.

.DAY ONE...Today and tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Tropical Storm Watch.
   High Rip Current Risk.
   High Surf Advisory.

.DAYS TWO THROUGH SEVEN...Sunday through Friday.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Tropical Storm Watch.
   High Surf Advisory.

Heavy rainfall tonight into Sunday could result in isolated
flooding.

High rip current risk forecasted for Sunday, with risk remaining
elevated for early next week.

.SPOTTER INFORMATION STATEMENT...

Spotter activation may be needed.

NCZ087-096-099-105-107-109-SCZ017-023-024-032-033-039-055-058-059-
060715-
Robeson-Bladen-Columbus-Inland Pender-Inland New Hanover-
Inland Brunswick-Marlboro-Darlington-Dillon-Florence-Marion-
Williamsburg-Inland Georgetown-Central Horry-Northern Horry-
313 AM EDT Sat Jul 5 2025

This Hazardous Weather Outlook is for southeast North Carolina and
northeast South Carolina.

.DAY ONE...Today and tonight.

Hazardous weather is not expected at this time.

.DAYS TWO THROUGH SEVEN...Sunday through Friday.

Heavy rainfall Saturday night into Sunday could result in isolated
flooding.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

AMZ250-060715-
Coastal waters from Surf City to Cape Fear NC out 20 nm-
313 AM EDT Sat Jul 5 2025

...SMALL CRAFT ADVISORY IN EFFECT FROM 10 AM THIS MORNING TO 8 AM
EDT MONDAY...

This Hazardous Weather Outlook is for the adjacent Coastal Waters.

.DAY ONE...Today and tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Small Craft Advisory.

.DAYS TWO THROUGH SEVEN...Sunday through Friday.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Small Craft Advisory.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

AMZ252-254-256-060715-
Coastal waters from Cape Fear NC to Little River Inlet SC out 20 nm-
Coastal waters from Little River Inlet to Murrells Inlet SC out
20 nm-
Coastal waters from Murrells Inlet to South Santee River SC out
20 nm-
313 AM EDT Sat Jul 5 2025

...TROPICAL STORM WATCH IN EFFECT...

This Hazardous Weather Outlook is for the adjacent Coastal Waters.

.DAY ONE...Today and tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Tropical Storm Watch.

.DAYS TWO THROUGH SEVEN...Sunday through Friday.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Tropical Storm Watch.

.SPOTTER INFORMATION STATEMENT...

Spotter activation may be needed.

The office that day

Everything else NWS Wilmington, NC issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 5, 1:42 AM EDTHigh Surf AdvisoryILMBrunswick42 hr
Jul 5, 1:49 AM EDTSmall Craft AdvisoryILM9 hr
Jul 5, 8:00 AM EDTTropical Storm WarningILMBrunswick, New Hanover, Pender27 hr
Jul 5, 11:47 AM EDTAreal Flood AdvisoryILMNew Hanover88 min
Jul 5, 12:50 PM EDTFlood WatchILMBrunswick, Columbus23 hr
Jul 5, 2:10 PM EDTCoastal Flood AdvisoryILMNew Hanover6 hr
Jul 5, 7:51 PM EDTRip Current StatementILMBrunswick, New Hanover, Pender24 hr

Nearby

Beach Hazards Statements in North Carolina, 2025Every beach hazards statement in 2025

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.